Georgia, 2004Damaging Wind in Georgia, January 26, 2004
January 26, 2004 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 26, 10:15 AM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 26, 10:15 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1015 AM EST MON JAN 26 2004
.SHORT TERM...BUSY WITH WEATHER THIS MORNING. HAVE UPDATED THE
PUBLIC FORECASTS TO INDICATE NEW TORNADO WATCH BOX. OTHERWISE
FORECASTS LOOK GOOD...EXCEPT FOR ONE BIG FLY IN THE OINTMENT..A
WEDGE OF COLD AIR THAT HAS MANAGED TO PUSH SOUTHWEST INTO OUR
NORTHERN COUNTIES...THE TEMPERATURE AT ALBANY DROPPED FROM 56 TO 42
IN 3 HOURS AND THE TEMPERATURE AT BLAKLEY DROPPED FROM 68 TO 55 IN
AN HOUR. UPDATING AFTERNOON FORECASTS TO REFLECT THIS. BIG QUESTION
REMAINS HOW MUCH FURTHER SOUTH WILL THE PUSH EXTEND TODAY.
&&
.MARINE...WHILE WINDS AND SEAS EASTERN PORTIONS OF THE AREA REMAIN A
BIT LOWER THAN EXPECTED...THUNDERSTORMS ARE DEVELOPING SO WILL LEAVE
FORECAST AS IS.
&&
.FIRE WEATHER...NO CHANGES NEEDED.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH EXTREME SOUTHEAST UNTIL 3 PM CST.
GA...TORNADO WATCH SOUTHWEST AND SOUTH CENTRAL UNTIL 4 PM EST.
FL...TORNADO WATCH EASTERN PANHANDLE AND BIG BEND UNTIL 4 PM EST.
&&
DUVAL
-----------PREVIOUS DISCUSSION FOLLOWS-------------------------------
.SYNOPSIS...LATEST MSAS SHOWS THE STRONG COLD WEDGE CONTINUES TO PUSH
DOWN THE EAST SIDE OF THE APPALACHIANS...DRIVING UPPER 20S
TEMPERATURES AS FAR SOUTH AS GEORGIA. SOUTH OF THE
FRONT...TEMPERATURES RISE OVER A SHORT DISTANCE INTO THE 40S TO 60S
BEFORE REACHING THE COAST WHERE SOME LOCATIONS ARE STILL AROUND 70.
THE SAME STRONG SOUTHERLY WINDS (FOR THIS TIME OF NIGHT) ARE ALSO
RAISING DEWPOINTS...RH VALUES OF 100 AND FOG ARE SHOWING UP AT SOME
LOCATIONS. LOCAL RADARS ARE SHOWING A WEAK LINE OF SHOWERS TRAINING
ACROSS SOUTHEAST ALABAMA...DROPPING A HALF TO THREE-QUARTERS OF AN
INCH OF RAIN ON SOME SPOTS.
&&
.SHORT TERM...MODELS SHOW A STRONG SHORTWAVE OVER THE SOUTHERN PLAINS
BY SUNRISE. AS THE DEEPENING TROUGH SWINGS ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY...MOST OF THE ASSOCIATED ENERGY WILL REMAIN
WELL TO OUR NORTH. HOWEVER...ENOUGH IS EXPECTED TO STAY SOUTH TO
PERSUADE SPC TO ISSUE A SLIGHT RISK FOR MY ENTIRE CWA (SEE SWODY1
FOR FURTHER DISCUSSION)...WITH TORNADOES THE MAIN CONCERN. A
STRENGTHENING LOW LEVEL JET JUST TO OUR NW...STRONG UPPER
DIVERGENCE...DAYTIME TEMPERATURES EXPECTED TO RISE INTO THE 70S AND
ABUNDANT MOISTURE BROUGHT IN OVER THE PAST SEVERAL HOURS COMPLETE
THE PICTURE. MODELS INDICATE A SQUALL LINE WILL DEVELOP OVER THE
CENTRAL GULF AROUND MID-DAY AND MOVE EASTWARD. ETA AND GFS ARE IN
CLOSER AGREEMENT ON POPS THIS RUN. FOR TODAY BOTH SHOW
LIKELY/CATEGORICAL FOR ALL BUT SOUTHEAST BIG BEND...DECREASING
GRADUALLY TO SLIGHT CHANCE FOR TUESDAY. AS THE SURFACE LOW LIFTS TO
THE SOUTHERN GREAT LAKES REGION BY MID-DAY TUESDAY...IT WILL DRAG A
COLD FRONT THROUGH MY CWA TUESDAY MORNING AND ALLOW SURFACE HIGH
PRESSURE TO BUILD BACK OVER THE AREA. EVEN THOUGH THIS IS A PACIFIC
HIGH (NOT AN ARCTIC) TEMPERATURES WEDNESDAY AND THURSDAY MORNINGS
WILL PLUNGE INTO THE UPPER 20S INLAND...NEAR FREEZING AT THE
COAST...ABOUT 10 DEGREES BELOW NORMAL. NEXT CHANCE OF RAIN WILL BE
TOWARD THE END OF THE WEEK AS SOUTHERLY RETURN FLOW IN BACK OF THE
RETREATING HIGH PRESSURE CENTER INCREASES MOISTURE LEVELS AHEAD OF
ANOTHER APPROACHING COLD FRONT.
&&
.LONG TERM...NO CHANGE TO EXTENDED.
&&
.MARINE...WINDS AND SEAS WILL REMAIN HIGH AHEAD OF A COLD FRONT
APPROACHING FROM THE WEST. A LOW PRESSURE CENTER CURRENTLY OVER
ARKANSAS WILL MOVE NORTHEAST TOWARD THE OHIO VALLEY
TODAY...DEVELOPING A SQUALL LINE TO THE SOUTH AND PULLING IT THROUGH
THE COASTAL WATERS THIS AFTERNOON. SOME STORMS ASSOCIATED WITH THIS
SQUALL LINE COULD BE SEVERE. A STRONG COLD FRONT TONIGHT WILL USHER
IN STRONG OFFSHORE WINDS AND HIGH SEAS THROUGH TUESDAY NIGHT. WINDS
AND SEAS WILL DECREASE FOR THE LATTER PART OF THE WEEK.
&&
.FIRE WEATHER...NO REQUIREMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 72 50 59 27 / 80 50 10 00
PFN 71 49 56 29 / 80 40 10 00
DHN 70 47 54 27 / 90 30 10 00
ABY 69 50 56 27 / 90 40 10 00
VLD 72 55 62 29 / 70 60 10 00
CTY 74 59 65 30 / 60 60 20 00
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
16
Hazardous weather outlook, Jan 26, 5:56 AM EST, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
556 AM EST MON JAN 26 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-271056-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
557 AM EST MON JAN 26 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A TORNADO WATCH IS IN EFFECT FOR SOUTHEAST ALABAMA...SOUTHWEST AND
MUCH OF SOUTH CENTRAL GEORGIA...AND THE FLORIDA PANHANDLE PLUS
LIBERTY AND GADSDEN COUNTIES. A COMPLEX FRONTAL SYSTEM IS APPROACHING
FROM THE WEST...PRECEDED BY A NARROW BAND OF SHOWERS WITH EMBEDDED
THUNDERSTORMS. CONDITIONS ARE RIGHT FOR THE GENERATION OF TORNADOES.
IN ADDITION...STRONG WINDS AND HIGH SEAS ARE CREATING SMALL CRAFT
ADVISORY CONDITIONS IN THE COASTAL WATERS OFF THE FLORIDA PANHANDLE.
.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL GO THROUGH THE FORECAST AREA TUESDAY
MORNING...ALLOWING HIGH PRESSURE TO BUILD BACK OVER THE REGION AND
BRINGING THE RETURN OF COLD MORNING TEMPERATURES ON WEDNESDAY AND
THURSDAY MORNINGS. TEMPERATURES IN THE UPPER 20S CAN BE EXPECTED FOR
INLAND AREAS...WITH TEMPERATURES NEAR FREEZING CLOSE TO THE COAST.
ANOTHER FRONT WILL APPROACH THE AREA ON FRIDAY...BRINGING OUR NEXT
SIGNIFICANT CHANCE OF RAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THE STORMS TODAY MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED.
.RIP CURRENTS...
STRONG SOUTHERLY ONSHORE WINDS AND HIGH SWELLS WILL COMBINE TODAY TO
YIELD A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF FLORIDAS
PANHANDLE AND BIG BEND.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
16-DYE
In the hours before
Special weather statement, Jan 26, 10:05 AM EST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EST MON JAN 26 2004
ALZ068-261520-
GENEVA AL-
1007 AM EST MON JAN 26 2004
AT 1005 AM EST(905 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF GENEVA...MOVING
EAST AT 45 MPH.
THE SEVERE THUNDERSTORM HAS SHOWN SIGNS OF WEAKENING...AND THE SEVERE
THUNDERSTORM WARNING FOR THIS STORM WILL BE ALLOWED TO EXPIRE AT 915
AM CST. NO SEVERE WEATHER REPORTS HAVE BEEN RECEIVED ON THIS STORM.
THIS STORM IS STILL CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS.
12-WATSON
Special weather statement, Jan 26, 10:50 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 AM EST MON JAN 26 2004
ALZ066>069-FLZ007>019-026>028-GAZ121-123-125-127-129-131-142>148-
155>161-262100-
BAKER GA-BAY FL-BERRIEN GA-BROOKS GA-CALHOUN GA-CALHOUN FL-CLAY GA-
COASTAL WALTON FL-COLQUITT GA-COOK GA-DALE AL-DECATUR GA-
DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GENEVA AL-GRADY GA-
GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-INLAND WALTON FL-IRWIN GA-
JACKSON FL-JEFFERSON FL-LANIER GA-LEON FL-LIBERTY FL-LOWNDES GA-
MADISON FL-MILLER GA-MITCHELL GA-SEMINOLE GA-TAYLOR FL-THOMAS GA-
TIFT GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
1050 AM EST MON JAN 26 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST
ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG
BEND AND PANHANDLE...EFFECTIVE UNTIL 400 PM EST MONDAY AFTERNOON
(300 PM CST MONDAY AFTERNOON).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN ALABAMA...GENEVA...DALE...HENRY AND HOUSTON.
IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE...CALHOUN...BAKER...
DECATUR...DOUGHERTY...MITCHELL...GRADY...WORTH...COLQUITT...THOMAS...
TIFT...COOK...BROOKS...IRWIN...BERRIEN...LANIER AND LOWNDES.
IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON...
CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...
JEFFERSON...MADISON AND TAYLOR.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
22-BARRY
Thunderstorm Wind, Grady
- When
- January 26, 12:43 PM EST
- Where
- Grady County, Rocky Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.700, -84.200
A resident reported several trees and a light pole blown down in her front yard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Virginia, January 26 to 27, 20042 deaths · 3 events
- Ice Storm in South Carolina, January 26 to 27, 2004$23 million · 7 events
- Winter Weather in Maryland, January 26 to 27, 20041 death · 5 events
- Cold in New York, January 26, 20041 death · 1 event
- Ice Storm in North Carolina, January 26 to 27, 2004$13 million · 4 events
- Winter Storm in Ohio, January 26 to 27, 2004$1.0 million · 3 events
- Ice Storm in Georgia, January 26 to 27, 20044 injured · 5 events
- Winter Storm in North Carolina, January 26, 200431 events
- Cold in Minnesota, January 26 to 31, 200424 events
- Heavy Snow in Michigan, January 26 to 28, 200422 events
- Strong Wind in Texas, January 26, 2004$22,000 · 2 events
- Cold in North Dakota, January 26 to 31, 200418 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5382546.